Alert archive / Alabama / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 119, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Sep 27, 2018, 1:37 PM CDT for Chambers County, Lee County, Alabama. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2018, 1:37 PM CDT (18:37 UTC)
- Expired
- Sep 27, 2018, 1:55 PM CDT
- In force
- 18 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chambers County, AL, Lee County, AL
The radar
The Maxwell AFB radar (KMXX), 62 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
122
WUUS54 KBMX 271837
SVRBMX
ALC017-081-271915-
/O.NEW.KBMX.SV.W.0119.180927T1837Z-180927T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
137 PM CDT THU SEP 27 2018
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Northeastern Lee County in east central Alabama...
Southeastern Chambers County in east central Alabama...
* Until 215 PM CDT.
* At 137 PM CDT, a severe thunderstorm was located near Beulah, or 9
miles northwest of Smiths, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Opelika, Valley, Lanett, Smiths, Smiths Station, Cusseta, Beulah,
Beans Mill, Huguley, Fairfax, River View, Bleecker, Lanett
Municipal Airport and I 85 Welcome Center At Lanett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3250 8524 3269 8536 3281 8533 3289 8519
3286 8518 3285 8515 3283 8517 3281 8517
3278 8512 3276 8514 3274 8511 3272 8512
3269 8512 3266 8509 3265 8511 3263 8508
3262 8509 3258 8507 3254 8502
TIME...MOT...LOC 1837Z 239DEG 35KT 3266 8517
HAIL...<.75IN
WIND...60MPH
$$
562 follow-up statements
019
WWUS54 KBMX 271847
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
147 PM CDT THU SEP 27 2018
ALC017-081-271915-
/O.CON.KBMX.SV.W.0119.000000T0000Z-180927T1915Z/
Lee AL-Chambers AL-
147 PM CDT THU SEP 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHEASTERN LEE AND SOUTHEASTERN CHAMBERS COUNTIES...
At 147 PM CDT, a severe thunderstorm was located near Beulah, or 9
miles southeast of Valley, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Valley, Lanett, River View, Beulah, Bleecker, Beans Mill, Huguley,
Fairfax, I 85 Welcome Center At Lanett and Lanett Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3255 8518 3270 8528 3281 8526 3289 8519
3286 8518 3285 8515 3283 8517 3281 8517
3278 8512 3276 8514 3274 8511 3272 8512
3269 8512 3266 8509 3265 8511 3263 8508
3262 8509 3258 8507 3254 8502
TIME...MOT...LOC 1847Z 239DEG 35KT 3271 8507
HAIL...<.75IN
WIND...60MPH
$$
56426
WWUS54 KBMX 271855
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
155 PM CDT THU SEP 27 2018
ALC017-081-271905-
/O.CAN.KBMX.SV.W.0119.000000T0000Z-180927T1915Z/
Lee AL-Chambers AL-
155 PM CDT THU SEP 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEE AND
SOUTHEASTERN CHAMBERS COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3255 8518 3270 8528 3281 8526 3289 8519
3286 8518 3285 8515 3283 8517 3281 8517
3278 8512 3276 8514 3274 8511 3272 8512
3269 8512 3266 8509 3265 8511 3263 8508
3262 8509 3258 8507 3254 8502
TIME...MOT...LOC 1854Z 239DEG 35KT 3275 8499
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 1:05 PM CDT, 32 minutes earlier.
Area forecast discussion, Sep 27, 1:05 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 105 PM CDT Thu Sep 27 2018 .UPDATE... For 18Z Aviation. && .SHORT TERM... Today and Tonight. Deep layer moisture will extend through the forecast area again today as a stalling frontal boundary moves southeastward towards the I-59 corridor. Though low-level confluent flow looks less aggressive today, overall forecast expectations are somewhat similar to yesterday as development along the front will increase due to other forcing mechanisms yielding heavy rain potential through the better part of the day. Flow aloft will parallel the frontal boundary, embedded within the axis of high moisture content (PWs ~2.0-2.1" as suggested by our recent observed sounding), and contain a broad swath of efficient rain producing showers and thunderstorms developing downstream of a shortwave trough currently to our west near the ArkLaTex region. This is forecast to move ENE into our area by later tonight and bring height falls and increasing upper- level winds. While downstream of this trough, forcing from positive vorticity advection and cross-component ageostrophic winds will provide lift across the entire forecast area and supplement lift along the frontal boundary. Though cloud cover will limit insolation, afternoon boundary layer destabilization south of the front will enhance low-level buoyancy during this time (SBCAPE ~1,000-1,500 J/kg) and also increase chances for heavier downpours including our southeastern counties by the late afternoon/evening. Though overall QPF forecasts are less aggressive today, potentially high rainfall rates combined with recent heavy accumulations will continue the threat for isolated flash flooding. Thus, the Flash Flood Watch will remain in effect through 7pm. Future adjustments may be made if necessary, though current expectations keep the highest potential along I-20/I-59 corridor. 40/Sizemore .LONG TERM... Friday through Thursday. During the day on Friday we are actually going to see the boundary slide south of the area as high pressure builds into the region. Much of the rain will be during the early part of the day, with much of the region dry by Friday night. On Saturday high pressure begins to elongate across the Southeast, keeping the bulk of the moisture to our south. There will be a small chance at seeing some thunderstorms across the southern portions of the area during the peak heating of the day. At this time the best chances will be along and south of the I-85 corridor. Generally only looking at 20 to 40 percent though. Moisture returns a little bit further north on Sunday as the high pressure begins to slide east. This will allow some added moisture into the west on Monday as well, before drier air works in from the northeast on Tuesday. Overall it looks like we will be warmer and drier from Tuesday onward as the ridge begins to build over the region. Temperatures will be in the upper 80s to low 90s again by the first of the week, so summer-time temps are still going to hang around a bit longer. 16 && .AVIATION... 18Z TAF Discussion. Widespread showers and embedded thunderstorms are moving across the area, which will impact all terminals at some point this afternoon. Based on current radar trends, have included tempos for lower vis and wind gusts where needed. Cannot rule out IFR or LIFR conditions under heavier storms. Stronger storms can also produce winds gusts of 25-30kts. Showers and storms will continue through the afternoon and early evening, ending from west to east with a wind shift to the west, before winds become light and variable overnight. Low ceilings will spread across the area tonight, generally 400 to 700 feet. 14 && .FIRE WEATHER... A stalled frontal boundary will keep numerous showers/storms in the forecast through Friday. RH values will remain high due to this activity. Cloud cover should prohibit fog development, but low clouds could cause some drops in visibility and keep the dispersion values very low. Isolated to scattered showers/storms remain possible through the weekend mainly in the southern sections, but ceilings should lift and dispersions increase. Otherwise, there are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 78 66 82 65 84 / 90 60 30 10 10 Anniston 80 67 84 65 85 / 90 70 40 20 10 Birmingham 79 67 84 68 85 / 90 60 30 10 10 Tuscaloosa 80 66 84 68 86 / 90 50 30 10 10 Calera 79 67 81 66 85 / 90 60 40 20 10 Auburn 82 69 84 69 86 / 80 60 50 20 30 Montgomery 83 70 85 70 89 / 80 60 50 20 20 Troy 84 69 86 69 89 / 80 60 60 30 40 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flash Flood Watch until 7 PM CDT this evening for the following counties: Bibb...Blount...Calhoun...Cherokee...Etowah... Fayette...Jefferson...Lamar...Marion...Pickens...Shelby...St. Clair...Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Sep 27, 3:49 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 349 AM CDT Thu Sep 27 2018 ALZ011>015-017>050-281200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 349 AM CDT Thu Sep 27 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook Through Tonight. A front will stall out near the Interstate 59 corridor today. Heavy rainfall over the past 24 hours has resulted in rainfall amounts of 1 to 3 inches along and north of Interstate 59. Any additional heavy rainfall could result in flash flooding, mainly along and north of a Tuscaloosa, to Calera, to Anniston line. Isolated areas of heavier rain south of this area could result in localized flooding, especially in poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through tonight.
In the hours before
Special weather statement, Sep 27, 10:46 AM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1046 AM CDT THU SEP 27 2018
ALZ041-043-044-271630-
Autauga AL-Montgomery AL-Elmore AL-
1046 AM CDT THU SEP 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN AUTAUGA...WESTERN ELMORE
AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 1130 AM CDT...
At 1046 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Vida Junction to near Autaugaville to
Beechwood. Movement was northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Montgomery, Prattville, Millbrook, Wetumpka, Elmore, Coosada,
Deatsville, Autaugaville, Booth, Montgomery Zoo, Vida Junction,
Boylston, Hyundai Motors Of Alabama, Bob Woodruff Lake, Autauga
County Airport, Titus, Woodcrest, Maxwell Air Force Base, Snowdoun
and Ten Cedar Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3224 8641 3228 8648 3234 8648 3234 8654
3238 8657 3236 8660 3241 8662 3235 8668
3236 8671 3259 8672 3271 8649 3271 8642
3275 8641 3275 8634 3277 8634 3275 8632
3275 8618 3255 8615 3223 8628 3218 8641
TIME...MOT...LOC 1546Z 233DEG 17KT 3256 8667 3237 8666 3215 8666
56Special weather statement, Sep 27, 11:33 AM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1133 AM CDT THU SEP 27 2018
ALZ036-043-271715-
Coosa AL-Elmore AL-
1133 AM CDT THU SEP 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR ELMORE AND EASTERN COOSA COUNTIES
UNTIL 1215 PM CDT...
At 1132 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marbury to near Elmore to Montgomery.
Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Prattville, Millbrook, Wetumpka, Tallassee, Goodwater, Rockford,
Kellyton, Equality, Elmore, Coosada, Deatsville, Eclectic,
Pentonville, Bradford, Santuck, Cottage Grove, Titus, Emerald
Mountain, Welona and Ten Cedar Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3243 8638 3254 8641 3273 8642 3275 8641
3275 8638 3280 8643 3307 8608 3297 8601
3276 8601 3277 8596 3275 8589 3268 8591
3250 8589 3242 8608 3243 8619 3245 8618
3250 8626 3247 8629 3249 8631 3241 8631
TIME...MOT...LOC 1632Z 234DEG 25KT 3269 8644 3256 8635 3240 8632
56Special weather statement, Sep 27, 11:38 AM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1138 AM CDT THU SEP 27 2018
ALZ044-271715-
Montgomery AL-
1138 AM CDT THU SEP 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 1215 PM
CDT...
At 1138 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Montgomery to Sprague. Movement was northeast
at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Montgomery, Pike Road, Coosada, Montgomery Zoo, Boylston, Hyundai
Motors Of Alabama, Auburn University In Montgomery, Bob Woodruff
Lake, Snowdoun, Sellers, Waugh, Lagoon Park, Alabama State
University, Mount Meigs, Eastdale Mall, Sprague, Montgomery Riverwalk
Stadium, Pinedale, Gunter Air Force Base and Alabama State Capitol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 8632 3243 8635 3241 8631 3244 8632
3248 8631 3247 8629 3250 8625 3245 8620
3246 8619 3243 8619 3243 8613 3242 8612
3241 8605 3242 8603 3234 8599 3228 8592
3227 8598 3225 8600 3214 8600 3204 8630
TIME...MOT...LOC 1638Z 240DEG 26KT 3242 8629 3215 8627
56Special weather statement, Sep 27, 12:15 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1215 PM CDT THU SEP 27 2018
ALZ036-037-043-271800-
Tallapoosa AL-Coosa AL-Elmore AL-
1215 PM CDT THU SEP 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELMORE...TALLAPOOSA AND
SOUTHEASTERN COOSA COUNTIES UNTIL 100 PM CDT...
At 1214 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Crewsville to Eclectic to near
Victoryland. Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Alexander City, Tallassee, Dadeville, Camp Hill, Kellyton, Equality,
Eclectic, Jacksons' Gap, New Site, Waverly, Goldville, Martin Dam,
Cottage Grove, Reeves Airport, Nixburg, Southern Lake Martin,
Hillabee Creek, Eastern Lake Martin, Liberty City and Western Lake
Martin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3270 8570 3260 8570 3258 8572 3258 8580
3249 8580 3249 8589 3248 8585 3245 8588
3244 8596 3245 8598 3244 8599 3245 8599
3243 8600 3241 8605 3260 8607 3295 8619
3311 8579 3311 8559 3273 8559
TIME...MOT...LOC 1714Z 243DEG 25KT 3291 8611 3263 8600 3247 8599
56Special weather statement, Sep 27, 12:21 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1221 PM CDT THU SEP 27 2018
ALZ046-049-050-271800-
Pike AL-Bullock AL-Barbour AL-
1221 PM CDT THU SEP 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE...BULLOCK AND
NORTHWESTERN BARBOUR COUNTIES UNTIL 100 PM CDT...
At 1221 PM CDT, Doppler radar was tracking a strong thunderstorm near
Banks, or 11 miles north of Brundidge, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Union Springs, Clio, Midway, Clayton, Banks, Pickett, Aberfoil,
Spring Hill, Franklin Field, Comer, Barbour County Public Lake Dam,
Beans Crossroads, Guerryton, Linwood, Boot Hill, Tanyard, Sedgefield,
Monticello, Perote and Josie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3185 8589 3223 8581 3223 8543 3215 8543
3215 8531 3212 8527 3172 8563
TIME...MOT...LOC 1721Z 207DEG 30KT 3188 8576
56Special weather statement, Sep 27, 1:07 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
107 PM CDT THU SEP 27 2018
ALZ038-047-271845-
Lee AL-Chambers AL-
107 PM CDT THU SEP 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR LEE AND CHAMBERS COUNTIES UNTIL
145 PM CDT...
At 106 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ridge Grove to Auburn to 6 miles southwest
of Society Hill. Movement was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Auburn, Opelika, Valley, Lanett, Smiths, Lafayette, Stroud, Smiths
Station, La Fayette, Waverly, Lakeview, Cusseta, Beulah, Post Oak
Forks, Denson, Beans Mill, Auburn University, River View, Amity Park
and Beauregard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3251 8506 3248 8506 3247 8533 3241 8533
3241 8543 3250 8544 3250 8550 3257 8549
3279 8559 3294 8559 3311 8523 3286 8519
3285 8516 3281 8517 3278 8512 3276 8514
3274 8511 3266 8509 3265 8511 3251 8500
TIME...MOT...LOC 1806Z 233DEG 33KT 3286 8560 3259 8548 3235 8550
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 10:19 AM CDT | Special Weather Statement | BMX | Lowndes | 41 min |
| Sep 27, 10:46 AM CDT | Special Weather Statement | BMX | Autauga | 44 min |
| Sep 27, 11:33 AM CDT | Special Weather Statement | BMX | Coosa, Elmore | 42 min |
| Sep 27, 11:38 AM CDT | Special Weather Statement | BMX | Montgomery | 37 min |
| Sep 27, 12:15 PM CDT | Special Weather Statement | BMX | Tallapoosa | 45 min |
| Sep 27, 12:21 PM CDT | Special Weather Statement | BMX | Bullock | 39 min |
| Sep 27, 1:07 PM CDT | Special Weather Statement | BMX | Chambers, Lee | 38 min |
| Sep 27, 4:22 PM CDT | Special Weather Statement | BMX | Chilton | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.